Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 41, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jul 8, 2013, 3:08 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2013, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 8, 2013, 10:23 PM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
590 WHUS72 KKEY 081908 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 308 PM EDT MON JUL 8 2013 GMZ052>055-072>075-090230- /O.NEW.KKEY.SC.Y.0041.130708T1908Z-130709T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 308 PM EDT MON JUL 8 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY THROUGH THIS EVENING FOR THE FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF WESTWARD TO 20 NM WEST OF DRY TORTUGAS LIGHT. * WINDS AND WAVES...SUSTAINED EAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE STRAITS OF FLORIDA THROUGH THIS EVENING...WITH SEAS UP TO SEVEN FEET...BEFORE WINDS AND SEAS SUBSIDE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
083 WHUS72 KKEY 090223 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1023 PM EDT MON JUL 8 2013 GMZ052>055-072>075-090330- /O.CAN.KKEY.SC.Y.0041.000000T0000Z-130709T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1023 PM EDT MON JUL 8 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT FOR THE STRAITS OF FLORIDA. SMALL CRAFT SHOULD STILL EXERCISE CAUTION OVERNIGHT AS NORTHEAST TO EAST WINDS BLOW AT 15 TO 20 KNOTS LATE THIS EVENING...AND GRADUALLY SLACKEN OVERNIGHT. SEAS OF 4 TO 6 FEET SHOULD SUBSIDE TO 3 TO 4 FEET LATE. $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 2:45 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 8, 2:45 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 245 PM EDT MON JUL 8 2013 .DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 200 PM CONTINUE TO ILLUSTRATED A SHORTWAVE TROUGH OVER THE NORTHEASTERN UNITED STATES. TO THE WEST...THE CENTER OF A VAST ANTICYCLONE ENCOMPASSES THE SOUTHWESTERN...SOUTH CENTRAL...AND MID SOUTHERN UNITED STATES AND IS POSITIONED OVER CENTRAL NEW MEXICO. ANOTHER LARGE DEEP WARM CORE ANTICYCLONE IS CENTERED OVER THE WESTERN ATLANTIC NEAR 36 NORTH 64 WEST. ACROSS THE LOWER LATITUDES...A MID AND UPPER LEVEL LOW PRESSURE IS LOCATED BETWEEN EXUMA AND ELEUTHERA AND MARCHING STEADILY WESTWARD. SOUTH FLORIDA AND THE KEYS REMAIN BENEATH DRIER AIR BETWEEN THE VAST ANTICYCLONE WELL TO THE WEST AND THE APPROACHING UPPER LOW. AT THE SURFACE AND IN THE LOWER LEVELS...AS OF 200 PM...WEAKENING 1020-1025 MB SURFACE RIDGING REMAINS ORIENTED ALONG THE 30TH PARALLEL FROM NEAR 60 WEST WESTWARD INTO THE SOUTH CAROLINA LOW COUNTRY. CLOSER TO THE KEYS...THE AXIS OF A TROPICAL WAVE IS ANALYZED FROM THE CENTRAL BAHAMAS SOUTHWARD TO JAMAICA. ACROSS THE DEEPER TROPICS...THE CENTER OF 1005 MB TROPICAL STORM CHANTAL WAS LOCATED ABOUT 470 MILES MILES EAST SOUTHEAST OF BARBADOS...IN THE EXTREME SOUTHEASTERN CARIBBEAN SEA. .CURRENTLY...AS 200 PM...SKIES ARE MOSTLY SUNNY ACROSS THE ISLANDS AND ADJOINING WATERS. KEY WEST RADAR DETECTS ONLY A FEW SHOWERS IN THE FAR WESTERN FLORIDA STRAITS. TEMPERATURES HAVE REACHED THE UPPER 80S WITH DEWPOINTS ONLY AROUND 70 DEGREES. C-MAN STATIONS ALONG THE FLORIDA REEF ARE RECORDING 10 METER WINDS NEAR 15 KNOTS WITH GUSTS BETWEEN 20 AND 25 KNOTS...WITH ISLAND SENSORS RECORDING EAST WINDS NEAR 15 MPH AND GUSTY. .FORECASTS...TONIGHT THROUGH THURSDAY NIGHT...A RETURN TO A WETTER PATTERN IS WELL INDICATED BY ALL RELIABLE SHORT AND MEDIUM RANGE MODELS. THE MID AND UPPER LOW WILL CONTINUE TO MOVE STEADILY TOWARDS TO THE KEYS TONIGHT...BUT WITH MUCH DRIER AIR OUT AHEAD OF THIS FEATURE...SKIES WILL BE GENERALLY CLEAR OVERNIGHT WITH ONLY VERY ISOLATED CHANCES FOR SHOWERS. AS THE SURFACE RIDGING TO OUR NORTH WEAKENS DURING TUESDAY AND THE CENTER OF THE UPPER LOW MOVES CLOSER...LOCAL WINDS WILL BACK MORE TO THE NORTHEAST. LATEST AVAILABLE 12Z NAM AND GFS MODEL FORECAST SOUNDINGS INDICATE THAT COLUMNAR PWAT (PRECIPITABLE WATER) WILL RISE BACK ABOVE 1.50 INCHES...ALLOWING FOR A DECENT MESOSCALE CUMULUS CLOUD LINE TO DEVELOP DURING THE AFTERNOON. IN ADDITION...STEERING FLOW FAVORS CONVECTION ON THE MAINLAND MOVING SOUTHWARD TOWARDS THE KEYS. THUS WILL MAINTAIN A MIDDLE OF THE ROAD CHANCE POPS FOR TUESDAY...40%. DURING TUESDAY NIGHT THROUGH WEDNESDAY NIGHT THE UPPER LOW IS PROGGED TO MOVE RIGHT ACROSS SOUTH FLORIDA AND THE KEYS. 12Z AVAILABLE SOUNDINGS ILLUSTRATE COLUMNAR PWAT RISING TO BETWEEN 1.50 AND 2.00 INCHES. 500 MB TEMPERATURES PROGGED TO COOL DOWN TO AROUND -10 CELCIUS THROUGH THE PERIOD...WHILE SLIGHTLY INCREASED LARGE SCALE LIFT WILL ALLOW FOR GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. WEAK SURFACE RIDGING SHOULD REMAIN NORTH OF THE KEYS THROUGH THE PERIOD...SUGGESTING THE POSSIBILITY THAT LOCAL WINDS MAY BACK DURING EACH AFTERNOON WHICH MAY ALLOW FOR ADDITIONAL "MESOSCALE" ENHANCEMENT OF SHOWERS AND THUNDERSTORMS. ALTHOUGH LATEST AVAILABLE NUMERICAL 12 HOUR POP GUIDANCE ARE INDICATED IN THE LOWER CHANCE CATEGORY...WILL CONTINUE FORECAST HIGHER CHANCE POPS FOR SHOWERS AND STORMS GIVEN THIS SYNOPTIC SETUP. THEN ON THURSDAY AND THURSDAY NIGHT...IT APPEARS THAT ANOTHER PIECE OF ENERGY WILL DIG A TROUGH SOUTHWARD OVER THE EASTERN CONUS...RESULTING IN AN AMPLIFYING TROUGH MERGING WITH THE AFOREMENTIONED UPPER LEVEL SYSTEM MOVING OFF OF FLORIDA. THIS WILL RESULT IN A DEEP...MOIST AND LIGHT SOUTHEAST TO SOUTH FLOW THURSDAY AND THURSDAY NIGHT. FOR NOW WILL MAINTAIN 50 PERCENT IN THE GRIDS...BUT IT COULD LIKELY BE MUCH HIGHER AS ADDITIONAL DETAILS UNFOLD. EXTENDED...FRIDAY THROUGH MONDAY...THE CURRENT FORECAST OF TROPICAL STORM CHANTAL BRINGS THIS SYSTEM NORTHWESTWARD TOWARDS THE MOUNTAINOUS GREATER ANTILLES AND THEN WHATS LEFT OF IT TOWARDS THE BAHAMAS DURING FRIDAY. BOTH THE LATEST AVAILABLE GFS AND THE ECMWF DEVELOP ANOTHER MID LEVEL LOW PRESSURE SOMEWHERE OVER THE GULF OF MEXICO...WHICH WOULD LIKELY HAVE SOME IMPACT ON TROPICAL CYCLONE CHANTAL...WITH THE OFFICIAL TRACK OF THE SYSTEM PER NHC KEEPING THE CENTER OF THIS SYSTEM OVER THE BAHAMAS SATURDAY...MOVING IT SLOWLY NORTH SUNDAY AND THEN MONDAY. LOCALLY...THE KEYS WOULD BE IN A NEBULOUS FLOW PATTERN WITH A NEUTRAL OR BACKING LOW TO MID TROPOSPHERIC WINDS...SO MESOSCALE SHOWERS AND THUNDERSTORMS WILL RESULT. THEREFORE WILL MAINTAIN MIDDLE OF THE ROAD CHANCE POPS IN THE GRIDS FOR THESE PERIODS. STAY TUNED TO THE NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON TROPICAL STORM CHANTAL. && .MARINE...SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE FLORIDA STRAITS THIS EVENING UNTIL WINDS AND SEAS SUBSIDE. NO HEADLINES OR ADVISORIES ARE ANTICIPATED THROUGH SATURDAY ATTM. OF COURSE THE EXTENDED PERIODS WILL DEPEND UPON THE TRACK OF TROPICAL STORM CHANTAL. && .AVIATION...THROUGH 12Z/9TH...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. EAST WINDS OF 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS THIS AFTERNOON...WILL ABATE TO BELOW 10 KNOTS BY LATE THIS EVENING AND CONTINUE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 80 89 77 88 77 / 10 40 50 50 50 MARATHON 80 91 77 89 77 / 10 40 50 50 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/GRIDS............................DAF AVIATION/NOWCASTS/WARNING/STATEMENTS...........APA DATA COLLECTION/UPPER AIR......................MP/LK VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jul 8, 5:58 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 558 AM EDT MON JUL 8 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-091000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 558 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FLORIDA KEYS AND THE SURROUNDING COASTAL WATERS TUESDAY MORNING...WITH SCATTERED THUNDERSTORMS POSSIBLE TUESDAY AFTERNOON THROUGH SUNDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 30 KNOTS. TROPICAL STORM CHANTAL IS FORECAST TO MOVE WEST NORTHWEST ACROSS THE WESTERN TROPICAL ATLANTIC AND EASTERN CARIBBEAN SEA THROUGH WEDNESDAY NIGHT...THEN MOVE ACROSS HAITI AND EASTERN CUBA THURSDAY AND THURSDAY NIGHT. THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER THEN WEAKENS CHANTAL TO A TROPICAL DEPRESSION WHILE TURNING THE SYSTEM TO THE NORTHWEST ACROSS THE WESTERN BAHAMAS ON FRIDAY. THERE IS CONSIDERABLE UNCERTAINTY WITH THE FORECAST TRACK. RESIDENTS AND VISITORS IN THE FLORIDA KEYS ARE ADVISED TO MONITOR THE LATEST ADVISORIES ON CHANTAL THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.